Alert archive / California / Frost Advisories in 2014
Frost Advisory 24, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 15, 2014, 1:24 PM PST. It took effect at Nov 16, 2014, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 1:24 PM PST (21:24 UTC)
- In effect from
- Nov 16, 2014, 12:00 AM PST
- Expired
- Nov 16, 2014, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
190 WWUS76 KEKA 152124 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 124 PM PST SAT NOV 15 2014 CAZ003-076-161030- /O.NEW.KEKA.FR.Y.0024.141116T0800Z-141116T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 124 PM PST SAT NOV 15 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * LOW TEMPERATURES...LOWER 40S TO MID 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS OF HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RPA
2 follow-up statements
650 WWUS76 KEKA 161226 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 426 AM PST SUN NOV 16 2014 CAZ003-076-161600- /O.CON.KEKA.FR.Y.0024.000000T0000Z-141116T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 426 AM PST SUN NOV 16 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...LOW TO UPPER 30S. * LOCATIONS INCLUDE...INTERIOR VALLEYS OF HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
281 WWUS76 KEKA 161600 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 AM PST SUN NOV 16 2014 CAZ003-076-161700- /O.EXP.KEKA.FR.Y.0024.000000T0000Z-141116T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 800 AM PST SUN NOV 16 2014 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 15, 4:47 AM PST, 8 hours 37 minutes earlier.
Area forecast discussion, Nov 15, 4:47 AM PST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 447 AM PST SAT NOV 15 2014 .SYNOPSIS...MOSTLY CLOUDS SKIES AND A FEW SHOWERS TODAY WILL GIVE WAY TO EVENING CLEARING AS HIGH PRESSURE SETTLES IN OVER THE AREA. COOL NORTHERLY AIR WILL FILTER IN OVERNIGHT...DROPPING LOW TEMPERATURES INTO THE 30S ACROSS DEEP INTERIOR VALLEYS. && .DISCUSSION...MORNING WATER VAPOR IMAGERY SHOWS A BUILDING RIDGE OFF THE WEST COAST WHILE A SURFACE FRONT IS ATTEMPTING TO CLIP THE AREA FROM THE EAST. THIS BACKDOOR FRONT WILL KEEP CLOUDS ACROSS THE REGION MUCH OF THE DAY, BUT AS THE FRONT PULLS OFF THE EAST SKIES SHOULD BEGIN TO CLEAR. THE RIDGE WILL TAKE HOLD TONIGHT WITH LIGHT WINDS ACROSS THE INTERIOR UNDER THE CLEARING SKIES. THIS ASSOCIATED WITH THE COOL AIR THE BACKDOOR FRONT WILL BRING IN WILL CAUSE COOLING OVERNIGHT LOWS. VALLEYS OF TRINITY AND EASTERN HUMBOLDT, DEL NORTE AND MENDOCINO COUNTIES LIKELY WILL DROP INTO THE 30S BY EARLY SUNDAY MORNING. THIS ALL DEPENDS ON THE WESTWARD EXTENT OF THE BACKDOOR FRONT. OPTED TO ADD FROST INTO THE WX GRID FOR EARLY SUNDAY MORNING WHERE TEMPS MIGHT REACH INTO THE MID 30S, BUT WILL NEED TO WATCH HOW THE AIR MASS IS MODIFYING AS IT APPROACHES NW CAL. SO FAR OREGON IS SHOWING A COLD AIR MASS IN PLACE, WITH TEMPS IN THE WILLAMETTE VALLEY THIS MORNING IN TO THE 20S. THE ONLY MODEL REALLY GRABBING ON TO THIS COOL AIR HAS BEEN THE NAM. SO USED A BLEND OF THE NAM AND CONSRAW TO NOTCH DOWN THE TEMPS A TOUCH MORE THAN THE PREVIOUS FORECAST. AS HIGH PRESSURE TAKES HOLD, SUNDAY IS EXPECTED TO BE A GENERALLY DRY AND CLEAR DAY. SUNDAY NIGHT INTO EARLY MONDAY MORNING, AN APPROACHING WARM FRONT WILL BRING THE CHANCE OF A FEW SHOWERS TO COASTAL NW CAL. MODELS HAVE BEEN JUMPING ALL OVER THE PLACE WITH HOW THIS FRONT WILL BEHAVE, SO WE'LL NEED TO SEE HOW THIS WARM FRONT IS SHAPING UP ON SATELLITE ON SUNDAY TO MAKE A FINAL DETERMINATION AS TO THE COVERAGE OF ANY EARLY MONDAY MORNING. AT THIS POINT KEPT THE FORECAST WITH A CHANCE OF SHOWERS OVER THE MOUNTAINS OF DEL NORTE AND THE KING RANGE. THESE ARE GENERALLY THE AREAS BEST AT SQUEEZING OUT ANY PRECIP WITH THESE WEAK SYSTEMS. BEHIND THE WARM FRONT NW CAL WILL END UP IN A DRY WARM SECTOR AHEAD OF THE NEXT COLD FRONT. THE NEXT COLD FRONT IS SLATED FOR TUESDAY IN THE MODELS, BUT AGAIN THE GFS AND EC ARE NOT IN GOOD AGREEMENT REGARDING LOCATION OF THE SURFACE LOW. HOWEVER, THEY ARE GOOD IN TIMING THE FRONT MAKING TO LAND. HAVE INCREASED POPS FOR TUESDAY, LEANING TOWARD THE EC AS THE EC AND THE GEFS MEAN ARE IN DECENT AGREEMENT WITH THE PLACEMENT OF THE PARENT SYSTEM. QPF WILL STILL NEED TO BE IRONED OUT AS WE GET CLOSER TO THE TIME. WITH THE PASSAGE OF THIS FRONT, THE DOOR WILL BE OPEN TO A ZONAL FLOW PATTERN, WHICH MEANS A GENERALLY MOIST AND WET PATTERN FOR THURSDAY THROUGH SATURDAY. BFG && .AVIATION...VFR SHOULD PREVAIL ACROSS NORTHWEST CALIFORNIA TODAY. TEMPO MVFR IS POSSIBLE ALONG THE REDWOOD COAST DUE TO -SHRA. HOWEVER, KEPT THIS OUT OF THE 12Z TAFS DUE TO LOW CONFIDENCE. && .MARINE...THE MORNING BUOY OBSERVATIONS SHOW A GENTLE BREEZE WITH WAVE HEIGHTS NEAR 6 FT. THERE WAS NO ASCAT PASS OVER OUR WATERS THIS MORNING, WHICH ISN'T AN ISSUE GIVEN HOW LIGHT THE WINDS ARE. THE MODELS SHOW A RIDGE BUILDING OVER THE WEST COAST THIS WEEKEND, CAUSING THE PRESSURE GRADIENT TO BE WEAK. THIS WILL LEAD TO A LIGHT TO MODERATE BREEZE THROUGH MONDAY. A FRONT WILL APPROACH THE WEST COAST ON TUESDAY, BRINGING INCREASED SOUTHERLY WINDS AND SHORT PERIOD SEAS. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 15, 4:51 AM PST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 451 AM PST SAT NOV 15 2014 CAZ003-004-076-161300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 451 AM PST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. COOL AIR FILTERING INTO THE REGION FROM THE NORTH WILL CAUSE OVERNIGHT TEMPERATURES TO DROP INTO THE 30S TONIGHT THROUGH INTERIOR VALLEYS. ISOLATED POCKETS OF FREEZING TEMPERATURES ARE POSSIBLE IN AREA VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-161300- REDWOOD COAST-MENDOCINO COAST- 451 AM PST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.